×

Oscillations of a class of forced second-order differential equations with possible discontinuous coefficients. (English) Zbl 1269.34039

Summary: We study the oscillation of all solutions of a general class of forced second-order differential equations, with not necessarily continuous second derivatives and coefficients of the main equation which may be discontinuous. Our main results are not part of the previously published oscillation criteria of interval type. Many examples and consequences are presented illustrating the main results.

MSC:

34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
34A36 Discontinuous ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Q. Kong, “Nonoscillation and oscillation of second order half-linear differential equations,” Journal of Mathematical Analysis and Applications, vol. 332, no. 1, pp. 512-522, 2007. · Zbl 1123.34027
[2] Q.-R. Wang and Q.-G. Yang, “Interval criteria for oscillation of second-order half-linear differential equations,” Journal of Mathematical Analysis and Applications, vol. 291, no. 1, pp. 224-236, 2004. · Zbl 1053.34034
[3] Q. Long and Q.-R. Wang, “New oscillation criteria of second-order nonlinear differential equations,” Applied Mathematics and Computation, vol. 212, no. 2, pp. 357-365, 2009. · Zbl 1172.34322
[4] Z. Zheng and F. Meng, “Oscillation criteria for forced second-order quasi-linear differential equations,” Mathematical and Computer Modelling, vol. 45, no. 1-2, pp. 215-220, 2007. · Zbl 1143.34309
[5] D. \cCakmak and A. Tiryaki, “Oscillation criteria for certain forced second-order nonlinear differential equations,” Applied Mathematics Letters, vol. 17, no. 3, pp. 275-279, 2004. · Zbl 1061.34017
[6] F. Jiang and F. Meng, “New oscillation criteria for a class of second-order nonlinear forced differential equations,” Journal of Mathematical Analysis and Applications, vol. 336, no. 2, pp. 1476-1485, 2007. · Zbl 1128.34018
[7] Q. Yang, “Interval oscillation criteria for a forced second order nonlinear ordinary differential equations with oscillatory potential,” Applied Mathematics and Computation, vol. 135, no. 1, pp. 49-64, 2003. · Zbl 1030.34034
[8] A. Tiryaki and B. Ayanlar, “Oscillation theorems for certain nonlinear differential equations of second order,” Computers & Mathematics with Applications, vol. 47, no. 1, pp. 149-159, 2004. · Zbl 1057.34019
[9] J. Jaro\vs, T. Kusano, and N. Yoshida, “Generalized Picone’s formula and forced oscillations in quasilinear differential equations of the second order,” Archivum Mathematicum, vol. 38, no. 1, pp. 53-59, 2002. · Zbl 1087.34014
[10] R. P. Agarwal, S. R. Grace, and D. O’Regan, Oscillation Theory for Second Order Linear, Half-Linear, Superlinear and Sublinear Dynamic Equations, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2002. · Zbl 1073.34002
[11] S. Jing, “A new oscillation criterion for forced second-order quasilinear differential equations,” Discrete Dynamics in Nature and Society, vol. 2011, Article ID 428976, 8 pages, 2011. · Zbl 1226.34037
[12] W.-T. Li and S. S. Cheng, “An oscillation criterion for nonhomogeneous half-linear differential equations,” Applied Mathematics Letters, vol. 15, no. 3, pp. 259-263, 2002. · Zbl 1023.34029
[13] J. S. W. Wong, “Oscillation criteria for a forced second-order linear differential equation,” Journal of Mathematical Analysis and Applications, vol. 231, no. 1, pp. 235-240, 1999. · Zbl 0922.34029
[14] M. Pa, “Fite-Wintner-Leighton type oscillation criteria for second-order differential equations with nonlinear damping,” Abstract and Applied Analysis, vol. 2013, Article ID 852180, 10 pages, 2013. · Zbl 1308.34043
[15] M. Pa, “New interval oscillation criteria for forced second-order differential equations with nonlinear damping,” International Journal of Mathematical Analysis, vol. 7, no. 25, pp. 1239-1255, 2013. · Zbl 1286.34054
[16] L. Gasiński and N. S. Papageorgiou, Nonsmooth Critical Point Theory and Nonlinear Boundary Value Problems, vol. 8 of Series in Mathematical Analysis and Applications, Edited by R. P. Agarwal and D. O’Regan, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2005. · Zbl 1058.58005
[17] S. Lang, Real and Functional Analysis, vol. 142 of Graduate Texts in Mathematics, Springer-Verlag, New York, NY, USA, 3rd edition, 1993. · Zbl 0831.46001
[18] I. N. Bronshtein, K. A. Semendyayev, G. Musiol, and H. Muehlig, Handbook of Mathematics, Springer, Berlin, Germany, 5th edition, 2007. · Zbl 1204.00008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.